Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 1:00 PM MDT for Bonneville County, Jefferson County, Madison County, Idaho. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2014, 1:00 PM MDT (19:00 UTC)
- Expired
- Aug 5, 2014, 2:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 96 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:30 PM MDT | FLASH FLOOD | 3 E Rigby, ID | FLOODING OF FARMLAND WITH STANDING WATER IN PASTURES. REPORT FROM KIFI NEWS FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WGUS55 KPIH 051900 FFWPIH IDC019-051-065-052000- /O.NEW.KPIH.FF.W.0017.140805T1900Z-140805T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 100 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF AMMON... SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF RIGBY... CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF REXBURG... * UNTIL 200 PM MDT * AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RIGBY AND REXBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4388 11189 4379 11146 4333 11165 4341 11200 $$ VALLE
2 follow-up statements
251 WGUS75 KPIH 051934 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT TUE AUG 5 2014 IDC019-051-065-052000- /O.CON.KPIH.FF.W.0017.000000T0000Z-140805T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON ID-BONNEVILLE ID-MADISON ID- 134 PM MDT TUE AUG 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR CENTRAL MADISON...CENTRAL BONNEVILLE AND SOUTHEASTERN JEFFERSON COUNTIES... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORNTON...RIGBY...REXBURG...POPLAR AND ARCHER. THIS STORM IS 3 TO 5 MILES SOUTHEAST OF REXBURG IN THE HILLS. STREAMS COMING OUT OF THESE HILLS WILL LIKELY SEE FLOODING. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN THE LAST 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4388 11189 4379 11146 4333 11165 4341 11200 $$ TW
401 WGUS75 KPIH 052002 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MDT TUE AUG 5 2014 IDC019-051-065-052011- /O.EXP.KPIH.FF.W.0017.000000T0000Z-140805T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON ID-BONNEVILLE ID-MADISON ID- 202 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MADISON...CENTRAL BONNEVILLE AND SOUTHEASTERN JEFFERSON COUNTIES... MOST OF THE RAIN HAS MOVED OUT OF THE AREA. MINOR FLOODING COULD STILL BE POSSIBLE. PLEASE USE CAUTION. LAT...LON 4388 11189 4379 11146 4333 11165 4341 11200 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:25 AM MDT, 10 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 2:25 AM MDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 AM MDT TUE AUG 5 2014 .DISCUSSION...THE NEVADA LOW HAS DRIFTED OVER THE RENO AREA...HOWEVER THIS STILL LEAVES AN ELONGATED DEFORMATION AREA STRETCHED ACROSS SOUTHEAST IDAHO WITH GREATER THAN ONE INCH PRECIPITABLE WATER VALUES. THE NAM MODEL FAVORS A POSITION OF SHOWERS AND THUNDERSTORMS TODAY STRETCHED ACROSS SUN VALLEY TO DRIGGS. THE BEAVER CREEK BURN AREA COULD WELL CATCH MORE RAIN TODAY THAN YESTERDAY. FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. THE LOW NEAR RENO APPEARS TO REORGANIZE NEAR THE OWYHEE MOUNTAINS IN SOUTHWEST IDAHO...WITH MODELS ONCE AGAIN FOCUSING MORE PRECIPITATION ACROSS ALL OF THE SOUTH CENTRAL AND CARIBOU HIGHLANDS ON THURSDAY. IF THIS HOLDS TRUE...THE FLASH FLOOD WATCHES WILL LIKELY BE EXTENDED. BY FRIDAY...A LOW PRESSURE TROUGH MOVES QUICKLY INLAND THROUGH SOUTHWESTERN CANADA AND WASHINGTON STATE. THIS MAY TEMPORARILY DISRUPT THE MONSOON MOISTURE ACROSS IDAHO. THE LOW PASSING THROUGH CANADA MOVES QUICKLY OFF TO THE EAST AND BY THE WEEKEND MODELS SHOW DISAGREEMENT IN HANDLING OF A NEW CUT OFF LOW FEATURE STRANDED NEAR THE CALIFORNIA COAST. SOMEWHERE AROUND SUNDAY OR MONDAY THE MONSOON MOISTURE COULD BE SET UP TO SURGE NORTH THROUGH NEVADA TO IDAHO. RS && .AVIATION...ANOTHER DAY OF MONSOON MOISTURE WILL RESULT IN SCT SHOWERS AND A FEW TSTMS. GREATER COVERAGE EXPECTED LATER THIS AFTN. OVERALL CONDITIONS EXPECTED TO REMAIN VFR. HEDGES && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO FLOW INTO IDAHO AS THE REMAINS OF A TROPICAL SYSTEM LINGERS OVER THE GREAT BASIN. SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS...ESPECIALLY IN THE LATE AFTERNOON...WILL CONTINUE THROUGH THE END OF THE WEEK. HEAVY RAINFALL AMOUNTS ARE POSSIBLE. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ018-031-032. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ022>025. &&
In the hours before
Local storm report, Aug 5, 8:10 AM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
810 AM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN OAKLEY 42.24N 113.88W
08/05/2014 M0.90 INCH CASSIA ID CO-OP OBSERVER
18-HOUR RAINFALL TOTAL.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 8:39 AM MDT | Flash Flood Warning | PIH | Cassia | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:18 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:42 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PIH | Power | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:50 PM MDT | Flash Flood Warning | PIH | Caribou | 3 hr |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.